Mayo Clinic Connect
I want have my intermittent A-Fib managed with only medication, not with any invasive procedures, given I have only had 3 episode since 2015.
Anyone successful with this plan?
Definitely successful. I take dofetilide, diltiazem, and warfarin to help control my afib – since 2015. I'm 85 – making it risky to have an ablation. I have found that over exertion definitely can bring on an afib attack and avoiding that happening can keep attacks away. Like many, I also avoid alcohol and caffeine and smoking. Good luck to you and finding what you need to do or not do to keep the attacks away.
Liked by lucky1038
I manage my Ventricular Tachycardias with Flecainide. It has harsh side effects but it does suppress VTs. I'm sure your drugs would be milder. Before committing to a new drug, I would start supplementing 400 mg of magnesium every day just to make sure it isn't as simple as low magnesium. Blood tests can show you are in range, but it doesn't say anything about magnesium in the heart, which is critical for cardiac conduction.
Since you have only had three episodes of paroxysmal AFIB since 2015, why would you want to take any medication at all? With episodes as infrequent as yours, I wouldn't even consider antiarrhythmics and you are miles away from needing an ablation. Unless your episodes last for many, many hours and your heart rate is dangerously high during them, I would just try to learn to live with them. (I have paroxysmal AFIB and lived with it for over 10 years) If your heart is otherwise structurally sound, the type of AFIB you have is not considered dangerous. If possible, try to recall what was happening in your life when you had these episodes. Virtually all of us with AFIB have triggers that set off an episode. For me it's stress and anxiety, so I do a lot of work to manage both of those. I would recommend you have a long talk with your cardiologist about your concerns and how YOU want to manage your AFIB. I hope that discussion will give you the peace of mind you're searching for.
It took many hours to reduce my heart rate in hospital in Oct.; I have regurgitation in one valve, and have 3 risk factors with chad vasc score: female and age counts twice (74).
Jump to this post
I am on Eliquis for blood thinner, metoprolol & diltiazem for rate control, and flecainide for rhythm control.
emotional and physical stress seem to be triggers.
Once again, I can only recommend you take these concerns to your cardiologist. When I read your SECOND post where you wrote "It took many hours to reduce my heart rate in hospital in Oct.; I have regurgitation in one valve, and have 3 risk factors with chad vasc score: female and age counts twice (74)" this was information I didn't have when I read your original post. With these other issues present, my advice to discuss ALL of these issues with your cardio takes on a bit more importance. I wish you the best outcome and peace of mind.
I just started flecainide. What have you experienced as side effects to this drug? I also take Eliquis,Metoprolol and diltiziem
I have not noticed any side effects to any of the drugs. On Eliquis 5mg 2 x a day; diltiazem 24 hr ER 180 mg 1 a day; metoprolol succ ER 25 mg 1 a day; added flecainide acetate 50 mg 1 every 12 hrs, only added this 10/30/19. Good Luck.
I just added Flecainide a week ago because I still have afib events about once a week. I take same Eliquis as you, 100mg of Metoprolol and 30 mg of diltiziem as needed when I have afib event. I take 50mg of Flecainide 2 times a day too. I worry about side effects of the Flecainide but doing ok so far.
Have afib & flutter with multiple Pac's on a proxysimal basis. No symptoms so never know if in rhythm without a 12 lead EKG. Do have a Karido single lead. Shows afib when 12 point EKG will show in sinus rhythm. Had one ablation; discussing a second for flutter & afib touchup.
Hi elwood…..I'm feeling like a bit of a broken record here with my repetitive advice. But, because I am NOT a doctor, I believe it's the only responsible advise I CAN give. If you are still bothered by episodes of AFIB/flutter and PAC'S, I think the fact you are discussing a second (touch-up) ablation with your cardiology team is absolutely your best move. Because I am not a doctor, I would NEVER tell anyone to ignore symptoms or stop a medication or even lower it without a full discussion with your doctors. I don't really see a question in your post, just information about what is happening with you, but it seems like you already know what steps to take and you're taking them. You don't say how long it's been since your ablation, so it's very possible some "touch-ups" are needed. I had my first ablation in March of this year and, knock on wood, have had zero episodes of AFIB, but a couple months ago began feeling the very occasional PVC. Of course I discussed this with my cardio. He reminded me that I had been having PVC's for at least 10 years before the AFIB developed, and having a few now does not mean much of anything. It doesn't mean my ablation "failed." He just reminded me that in a structurally sound heart, PVC's and PAC's are harmless and that virtually EVERYBODY has them. It's just the lucky ones who aren't even aware of them. I, on the hand, am aware of every little twinge or tweak in my chest. He did advise that I keep a journal about the frequency and duration of the PVC's and we'd discuss that at our next follow up. I don't think I helped you and I'm sorry for that……..but my advice to virtually anyone I respond to is "SEE YOUR CARDIO." We can sympathize, we can compare meds and our reactions to them, we can offer opinions about what WE'D do, we can offer support, and we can, to a certain degree, offer reassurance……..(And here I go again) but because we are not doctors, we cannot diagnose anyone and we can't advocate you have a certain procedure or take a particular medication or stop taking a medication. I have received great comfort from this forum and people have been very supportive and encouraging…….and for that I am grateful. But the bottom line will always remain that if anyone is having concerns, the ONLY person to get the answer from is your cardiologist. I hope you see yours soon and get these issues cleared up so you have peace of mind. For those of us with heart issues, peace of mind is often the best medicine. I wish you the very best.
Thanks Rubywitch. New on this site. Did compose a mess with my situtation and questions. Turns out it was private mess. Cannot figure how to retrieve & send as discussion topic. Tried to ask moderators but unsure if even sent that right. See where to initiate new discussion but limited to 70 characters ?? Can't say much with that?
Hi @elwood, welcome to Connect. Here are helpful instructions on how to use the site, including how to start a new discussion.
– How to Get Started on Connect https://connect.mayoclinic.org/get-started-on-connect/
When starting a new discussion the subject line or title of the discussion is limited to 70 characters. However the message length does not have a limit. If you have further questions, feel free to send me a private message or use this form: https://connect.mayoclinic.org/contact-a-community-moderator/
I look forward to learning more about you and seeing your questions to the community.
Thank you . Will do some reading… Can I call up my private message?
version 22.214.171.124.9.9Page loaded in 11.485 seconds